Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 13, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 17, 2008, 4:55 PM CDT for Webb County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2008, 4:55 PM CDT (21:55 UTC)
- Expired
- Aug 17, 2008, 6:45 PM CDT
- In force
- 110 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Corpus Christi radar (KCRP), 151 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 172155 FFWCRP TXC479-172345- /O.NEW.KCRP.FF.W.0013.080817T2155Z-080817T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 455 PM CDT SUN AUG 17 2008 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN WEBB COUNTY IN SOUTH TEXAS * UNTIL 645 PM CDT * AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED 2 TO 4 INCHES OF RAINFALL HAS OCCURRED IN SOUTHERN WEBB COUNTY...HALFWAY BETWEEN LAREDO AND AGUILARES. AN ADDITIONAL 2 TO 4 INCHES WILL OCCUR WITH THESE STORMS AS THEY DRIFT EAST TOWARDS AGUILARES. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...AGUILARES...HIGHWAY 359 AND STREAMS AND CREEKS IN EXTREME SOUTHERN WEBB COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2766 9881 2727 9881 2727 9931 2767 9933 $$ JR
1 follow-up statement
000 WGUS74 KCRP 172318 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 618 PM CDT SUN AUG 17 2008 TXC479-172325- /O.CAN.KCRP.FF.W.0013.000000T0000Z-080817T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBB- INCLUDING THE CITIES OF...MIRANDO CITY...OILTON 618 PM CDT SUN AUG 17 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN WEBB COUNTY... HEAVY RAINFALL HAS SHIFTED NORTH INTO NORTHERN WEBB COUNTY. A LIGHT RAINFALL WILL CONTINUE ACROSS SOUTHEASTERN WEBB COUNTY FOR THE NEXT HOUR OR TWO...RESULTING IN AN ADDITIONAL 1/10 TO 1/4 OF AN INCH. STREAM AND CREEK RISES IN EXTREME SOUTHERN WEBB COUNTY ARE STILL POSSIBLE FROM THE PREVIOUS HEAVY RAINFALL...HOWEVER FLASH FLOODING IS NO LONGER EXPECTED ACROSS SOUTHEASTERN WEBB COUNTY. $$ JR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 17, 3:51 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 17, 3:51 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 351 PM CDT SUN AUG 17 2008 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...A WEAK UPPER LOW WILL COMBINE WITH COPIOUS MSTR AND INSTABILITY TO GENERATE CONVECTION OVR PRIMARILY THE ERN CWFA/MSA AFT 06Z MON. THE GFS/NAM CONTINUE TO PROG A MUCH STRONGER UPPER LOW TO ENTER THE REGION FROM THE NORTH DRG THE PERIOD...THEN BECOME QUASI-STATIONARY. THE GFS PROGS A CORRESPONDING SFC TROUGH TO DEVELOP OVER THE CWFA MONDAY AFTN...YET THE NAM WAITS UNTIL MONDAY NGT. 18Z PROXIMITY SOUNDINGS INDICATE COPIOUS MSTR ACRS THE REGION...WHICH WL CONTINUE. INCREASING UPPER AND SFC FORCING WL CONTRIBUTE TO CONVECTION DRG THE PERIOD. WIDESPREAD CONVECTION MAY OCCUR MONDAY NGT...YET FCSTG NUMEROUS CONVECTION AT THIS TIME. MOST RECENT FFG VALUES SUGGEST FLOODING WITH 2.5-3 INCH/HR RAINFALL RATES. THESE RATES HAVE BEEN GENERALLY ISOLATED ACRS THE CWFA TDA. DO NOT EXPECT MORE WIDESPREAD HEAVY RAINFALL UNTIL MONDAY LATE AFTN/EVENING AT THE EARLIEST...WHEN GREATER UPPER/SFC FORCING WL COMMENCE AND CONTRIBUTE TO PERSISTENT CONVECTION. THUS...WL NOT ISSUE AN FFA AT THIS TIME. && .AVIATION...PREDOMINATE MVFR CEILINGS EXPECTED LATER TNGT THROUGH MONDAY NGT OWING TO COPIOUS MSTR/INCREASING SFC AND UPPER FORCING. IFR CONDITIONS ARE EXPECTED NEAR CONVECTION. && .MARINE...EXPECT WIND TO REMAIN ONSHORE AND INCREASE SOMEWHAT DRG THE PERIOD IN RESPONSE TO THE FOREGOING UPPER SYSTEM/DEVELOPING SFC TROUGH OVR LAND. YET...DO NOT EXPECT SCA CONDITIONS BEYOND 2 HOURS...CONSISTENT WITH THE WAVEWATCH SOLN. && .LONG TERM (TUESDAY THROUGH SUNDAY)...THE MID/UPPER LOW WILL MEANDER ACROSS TX TUE THROUGH WED MAINTAINING A WET PATTERN. TUE LOOKS TO BE THE WETTEST AS A SHORT WAVE ROTATES AROUND THE UPPER LOW AND ACROSS S TX. THE GFS IS PROGING A SFC LOW TO DVLP TUE MOVG FROM THE SW CWA TO THE NE CWA THRU OUT THE DAY. IN RESPONSE TO THIS THE PRECIP SHIFTS NE THROUGH THE DAY WITH THE HIGHEST QPF VALUES OVER THE ERN CWA. THE ECM ALSO SHOWS A SFC TROF DVLPG AND MOVG NWD ACROSS THE CWA BUT IS NOT AS STRONG AS THE GFS. THIS SOLN ALSO PUTS PRECIP ACROSS THE ENTIRE CWA. THE NAM ALSO SHOWS A SFC TROF...BUT DOES NOT CLOSE IT OFF AND KEEPS IT FARTHER W OVR MEX...THUS KEEPING THE HIGHER QPF OVR THE W CWA. HAVE LEANED TOWARD THE GFS SOLN WITH THE WIND FIELDS BUT HAVE BROAD BRUSHED LIKELY POPS ACROSS S TX WITH CHC POPS OVR THE WATERS. ON WED...THE GFS SHOWS SOME DRYING AS THE SFC LOW AND CORRESPONDING SHORT WAVE MOVE OFF TO THE NE...WHILE THE OTHER MODELS TEND TO KEEP PRECIP ACROSS S TX ALTHOUGH QPF VALUES ARE LOWER. AS A COMPROMISE...WENT WITH LIKELY ACROSS THE NE CWA TO ACCOUNT FOR THE EXITING SHORT WAVE BUT MAINTAINED HIGH END CHC POPS ACROSS MUCH OF THE REST OF THE CWA DUE TO THE MAIN UPPER LOW STILL IN PLACE ALONG WITH LINGERING MOISTURE AND INSTABILITY. AM SHOWING SLIGHTLY LOWER POPS FOR BOTH TUE NIGHT AND WED NIGHT DUE TO LOSS OF DAYTIME HEATING/INCREASING CIN. BY THU...THE MAIN UPPER LOW IS PROGD TO LIFT NE...HOWEVER BOTH THE GFS AND ECMWF ARE SHOWING A SHEAR AXIS REMAINING IN PLACE ACROSS CENTRAL TX AS HIGH PRESSURE BLDS IN ACROSS BOTH W TX AND E TX/LA. MID AND UPPER LVLS DRY BUT LOW LEVEL MOISTURE STILL LOOKS SUFFICIENT FOR SCT PRECIP THU-SAT TIME FRAME...MAINLY ALONG AFTERNOON SEA BREEZE. THE GFS SHOWS THE HIGH PRESSURE BLDG IN FROM THE E WITH PRECIP CHCS DWINDLING FOR SUN. AS FOR TEMPS...MX TEMPS WILL REMAIN BELOW NORM THE FIRST HALF OF THE WEEK THEN RETURNING TO NORM THE LATTER HALF AS THE UPPER LEVELS DRY OUT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 75 85 76 87 73 / 50 70 70 70 50 VICTORIA 73 85 73 85 72 / 50 70 70 70 50 LAREDO 75 90 76 89 75 / 60 70 70 70 50 ALICE 73 86 74 89 73 / 40 70 70 70 50 ROCKPORT 76 83 77 87 75 / 50 70 70 70 50 COTULLA 73 86 73 89 71 / 60 70 70 70 50 KINGSVILLE 74 85 75 89 73 / 50 70 70 70 50 NAVY CORPUS 77 83 78 87 77 / 50 70 70 70 50 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM TE/81...LONG TERM
Hazardous weather outlook, Aug 17, 5:27 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 527 AM CDT SUN AUG 17 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-181030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 527 AM CDT SUN AUG 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST ACROSS SOUTH TEXAS TODAY THROUGH THIS EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING...LOCALIZED HEAVY RAINFALL AND WIND GUSTS OF 40 MPH. AREAS OF URBAN STREET FLOODING CAN OCCUR WHERE THE HEAVIEST RAINS DO OCCUR. THE POTENTIAL EXISTS FOR ONE OR TWO STORMS TO BRIEFLY BECOME SEVERE WITH A THREAT OF DOWNBURST WINDS THIS AFTERNOON WITH THE INCREASED MOISTURE AND ATMOSPHERIC INSTABILITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH TEXAS THROUGH WEDNESDAY. WIDESPREAD HEAVY RAIN AND FLOODING ARE LIKELY AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SCC/TM
In the hours before
Special weather statement, Aug 17, 2:58 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 258 PM CDT SUN AUG 17 2008 TXZ239-172030- WEBB- 258 PM CDT SUN AUG 17 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES NORTH OF AGUILARES...OR 20 MILES NORTHWEST OF OILTON. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. 87
Special weather statement, Aug 17, 4:06 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 406 PM CDT SUN AUG 17 2008 TXZ239-172200- WEBB- 406 PM CDT SUN AUG 17 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 5 MILES SOUTHEAST OF DOWNTOWN LAREDO TO 19 MILES SOUTHEAST OF DOWNTOWN LAREDO...DRIFTING SLOWLY NORTHWEST. PEA SIZE HAIL...30 TO 40 MPH WINDS...EXCESSIVE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. JR
Local storm report, Aug 17, 4:26 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
426 PM CDT SUN AUG 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD LAREDO 27.53N 99.49W
08/17/2008 WEBB TX FIRE DEPT/RESCUE
FLOODING OF LOW LYING STREETS AND POOR DRAINAGE AREAS
OCCURRING IN CENTRAL AND SOUTH LAREDO. REPORTS OF A FEW
VEHICLES STALLED IN FLOODED AREAS.
&&
RUNYENThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:45 AM CDT | Areal Flood Advisory | CRP | Kleberg | 2 hr |
| Aug 17, 8:58 AM CDT | Areal Flood Advisory | CRP | Duval | 2 hr |
| Aug 17, 10:52 AM CDT | Areal Flood Advisory | CRP | Nueces | 53 min |
| Aug 17, 11:37 AM CDT | Areal Flood Advisory | CRP | Kleberg | 53 min |
| Aug 17, 1:46 PM CDT | Areal Flood Advisory | CRP | Victoria | 59 min |
| Aug 17, 1:59 PM CDT | Areal Flood Advisory | CRP | Webb | 91 min |
| Aug 17, 3:22 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.